Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 23, NWS New York, NY

July 7, 2013Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 7, 2013, 2:38 PM EDT for Orange County, New York. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2013, 2:38 PM EDT (18:38 UTC)
Expired
Jul 7, 2013, 3:30 PM EDT
In force
52 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Albany radar (KENX), 126 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 2:48 PM EDTTSTM WND DMGPort Orange, NYWIRES DOWN ON US ROUTE 209 AND PORT ORANGE ROAD. TIME ESTIMATED BY RADAR.
Jul 7, 3:01 PM EDTHAIL 1Westtown, NYQUARTER SIZED HAIL OBSERVED IN WESTTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WUUS51 KOKX 071838
SVROKX
NYC071-071930-
/O.NEW.KOKX.SV.W.0023.130707T1838Z-130707T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
238 PM EDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 330 PM EDT...

* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PORT JERVIS...AND MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNIONVILLE...OTISVILLE...FLORIDA...MIDDLETOWN...GOSHEN...CHESTER...
  MONROE...WEST POINT...WALDEN...NEW WINDSOR...MONTGOMERY AND
  GARDNERTOWN

ADDITIONAL THUNDERSTORMS NEAR MIDDLETOWN AND NORTH OF PORT JERVIS    
WILL BE CAPABLE OF DAMAGING WINDS AND HAIL AS WELL. 

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4150 7470 4151 7448 4159 7439 4164 7426
      4161 7424 4159 7414 4162 7414 4161 7407
      4137 7396 4126 7449 4136 7470 4140 7475
      4142 7474 4144 7476 4146 7476
TIME...MOT...LOC 1837Z 245DEG 23KT 4134 7464

$$

JMC
2 follow-up statements
185 
WWUS51 KOKX 071900
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
300 PM EDT SUN JUL 7 2013

NYC071-071930-
/O.CON.KOKX.SV.W.0023.000000T0000Z-130707T1930Z/
ORANGE NY-
300 PM EDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR ORANGE COUNTY...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR UNIONVILLE...OR 9 MILES SOUTHEAST OF PORT JERVIS...
MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OTISVILLE...FLORIDA...MIDDLETOWN...GOSHEN...SCOTCHTOWN...CHESTER...
WEST POINT...WASHINGTONVILLE...WALDEN...VAILS GATE...PINE BUSH...
ORANGE LAKE...NEW WINDSOR...MONTGOMERY...MAYBROOK...KIRYAS JOEL...
HIGHLAND MILLS...GARDNERTOWN...FIRTHCLIFFE AND CORNWALL ON HUDSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4142 7468 4149 7451 4151 7449 4151 7448
      4159 7439 4164 7426 4161 7424 4159 7414
      4162 7414 4161 7407 4137 7396 4126 7449
      4136 7470
TIME...MOT...LOC 1900Z 245DEG 23KT 4133 7452

$$

JMC
481 
WWUS51 KOKX 071926
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT SUN JUL 7 2013

NYC071-071935-
/O.EXP.KOKX.SV.W.0023.000000T0000Z-130707T1930Z/
ORANGE NY-
326 PM EDT SUN JUL 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE COUNTY WILL EXPIRE AT
330 PM EDT...

THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THE 
SEVERE THUNDERSTORM WARNING WILL THEREFORE BE ALLOWED TO EXPIRE. 

LAT...LON 4142 7468 4149 7451 4151 7449 4151 7448
      4159 7439 4164 7426 4161 7424 4159 7414
      4162 7414 4161 7407 4137 7396 4126 7449
      4136 7470
TIME...MOT...LOC 1925Z 245DEG 23KT 4140 7433

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:37 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 7, 1:37 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
137 PM EDT SUN JUL 7 2013

.SYNOPSIS...
HIGH PRESSURE OFF THE SOUTHEAST UNITED STATES COAST BEGINS TO MOVE
INTO THE WESTERN ATLANTIC WATERS. MEANWHILE...A COLD FRONT
APPROACHES FROM THE WEST AND WILL IMPACT THE AREA FOR THE MIDDLE
TO END OF THE NEW WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
WILL EXPAND HEAT HAZARDS TO ALL ZONES AWAY FROM THE WATER.
ANOTHER HOT DAY EXPECTED...AND MEETING EXC HEAT WARNING CRITERIA
WILL BE CLOSE. MANY FACTORS DETERMINE WHETHER OR NOT HEAT INDICES
ECLIPSE 100. ANY CLOUDS OR CONVECTION MAY HINDER RISING TEMPS WELL
INTO THE 90S. MORE OF A SOUTHERLY FLOW WILL IMPACT CSTL
LOCATIONS...AND HOW MUCH DEW POINTS MIX OUT ACROSS AREAS THAT
OBSERVE WESTERLY WINDS. WE DID SEE EVIDENCE OF THIS AT LGA
YESTERDAY.

AGAIN...TOUGH CALL...BUT WILL MAINTAIN ADVISORIES AND WARNINGS.
ONE THING IS FOR SURE...IT WILL BE QUITE HOT THIS AFTERNOON.

BLOCKED PATTERN IS IN TRANSITION AT THIS TIME. RIDGE THROUGH THE
AFTERNOON WILL BEGIN TO GIVE WAY TO AN APPROACHING...ALBEIT
WEAKENING UPPER TROUGH TONIGHT.

AT THE SFC...HIGH PRESSURE WELL TO THE SOUTH GIVES WAY TO A WEAK
FRONT THAT WILL MOVE A LITTLE CLOSER FROM THE NORTH.

THIS WILL LIKELY LEAD TO A BETTER CHANCE...OR HIGHER COVERAGE...
OF AFTERNOON AND EVENING CONVECTION AFTER SEVERAL DRIER DAYS. THE
BULK OF THE CONVECTION WILL BE DIURNALLY DRIVEN...AND WILL LIKELY
FIRE AFTER NOON OR 1 PM ACROSS THE INTERIOR AND 3 TO 6 PM FOR THE
SOUTHERN PORTIONS OF THE CWA. SINCE PWATS WILL BE CLOSE TO 2
INCHES...CAN EXPECT LOCALLY HEAVY RAIN WITH ANY STORM. STORMS
COULD BE STRONG...CAPABLE OF GUSTY WINDS...SMALL HAIL AND FREQUENT
LIGHTNING STRIKES.

MOST CONVECTIVE ACTIVITY SHOULD END BY MIDNIGHT...BUT THERE COULD
BE ADDITIONAL STORMS AS THE UPPER TROUGH DIGS CLOSER TO THE
REGION. VERY WARM TEMPS EXPECTED OVERNIGHT YET AGAIN. LOWS
GENERALLY IN THE LOWER TO MID 70S.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE ATLANTIC FACING
BEACHES TODAY.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
WITH H5 HEIGHTS FALLING FROM AROUND 591 DAM TODAY TO AROUND 585
DAM ON MONDAY...CAN EXPECT A MUCH COOLER AND SLIGHTLY DRYER
AIRMASS OVER THE AREA. HIGHS MONDAY WILL TOP OFF IN THE MID TO
UPPER 80S...AND WILL BE A FEW DEGREES WARMER ON TUESDAY.

THERE WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS ON MONDAY AS
THE AFOREMENTIONED TROUGH/SHORTWAVE COMBO SLIDES THROUGH THE
REGION...AND THEN AGAIN ON TUESDAY...MAINLY OVER WESTERN
AREAS...AS ANOTHER UPPER DISTURBANCE APPROACHES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MAINLY FOLLOWED WPC FOR THE LONG TERM...BASICALLY A BLEND OF THE
ECENS MEAN AND ECMWF AS THE 12Z GFS HAS SOME FLAWS IN CONCEPTUAL
MODELS...NAMELY A COASTAL LOW IN THE MIDDLE OF JULY THAT SITS JUST
SOUTH OF THE AREA FROM 06Z FRIDAY THROUGH 12Z SUNDAY.

SURFACE AND UPPER LEVEL TROUGH WILL AFFECT THE REGION ON MONDAY
WITH SOME SHOWERS AND THUNDERSTORMS. GREATEST DYNAMICS WILL LIE
NORTH AND WEST OF THE AREA. THEREFORE AREAS NORTH AND WEST OF NEW
YORK CITY WOULD HAVE A SLIGHTLY BETTER CHANCE FOR SEEING SHOWERS
AND THUNDERSTORMS.

WEAK SURFACE LOW PRESSURE WILL DEVELOP OVER EASTERN NEW
ENGLAND...THEN QUICKLY PUSHES OFFSHORE OVERNIGHT MONDAY INTO
TUESDAY. THE UPPER LEVEL TROUGH WEAKENS SOME AS IT MOVES THROUGH
THE AREA MONDAY NIGHT INTO TUESDAY NIGHT AS DOES THE SURFACE
TROUGH...SO LESS IN THE WAY OF CHANCES FOR PRECIPITATION ON
TUESDAY AND EVEN LESS TUESDAY NIGHT INTO WEDNESDAY MORNING AS THE
UPPER LEVEL TROUGH DEPARTS AND THE SURFACE TROUGH CONTINUES TO
WEAKEN AND WE LOSE AFTERNOON HEATING.

WEDNESDAY AFTERNOON...A COLD FRONT APPROACHES FROM THE WEST AND
GIVES THE AREA A CHANCE FOR SHOWERS AND THUNDERSTORMS.
AGAIN...BEST DYNAMICS WILL BE NORTH AND WEST OF NEW YORK CITY.
UNTIL THE FRONT MOVES THROUGH THURSDAY NIGHT INTO FRIDAY. THE
FRONT WILL STALL OFFSHORE ON FRIDAY INTO SATURDAY AND THEN MAY
ACTUALLY RETROGRADE WEST AS A DEEP TROUGH SETTLES IN OVER THE
EASTERN US THROUGH SATURDAY AND THEN AN UPPER LEVEL LOW DEVELOPS
OVER THE SOUTHEAST US ON SUNDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A WEAK SFC TROF WILL REMAIN INVOF THE HUDSON RIVER THRU THE TAF
PERIOD.

MAINLY VFR THRU THE TAF PERIOD. ISOLD TSTMS LIKELY N AND W OF THE
CITY THIS AFTN AND EVE. COVERAGE TOO LIMITED TO INCLUDE IN THE
TAFS...BUT HIGHEST PROB OF IMPACT AT KSWF.

THERE WILL BE A CHC OF TSTM DEVELOPMENT AFT 15Z MON AS AN UPR LVL
SYSTEM APPROACHES.

WINDS AT KEWR AND KLGA REMAIN VRB IN DIRECTION DUE TO SEA BREEZE
INTERACTION WITH THE PREVAILING FLOW. CHANGES IN DIRECTION
BETWEEN 240 AND 190 TRUE CAN BE EXPECTED THRU 20Z AS A RESULT.
OTHERWISE...S FLOW AT KJFK. WINDS LIGHTEN AGAIN TNGT...THEN SW
FLOW MON.

.OUTLOOK FOR 18Z MONDAY THROUGH FRI...
.MON-FRI...MAINLY VFR...BUT SUB-VFR POSSIBLE IN SCT TSTMS THRU
THE ENTIRE PERIOD.

&&

.MARINE...
WITH HIGH PRES STILL IMPACTING THE WATERS...CAN EXPECT SUB-SCA
CONDS ON THE WATERS. OCNL GUSTS UP TO 20 KT ARE POSSIBLE THIS
AFTERNOON. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON/EVENING AS AN
UPPER LEVEL DISTURBANCE APPROACHES THE REGION.

SCA POSSIBLE OVER EASTERN OCEAN WATERS AS WAVES APPROACH 5 FT ON
MONDAY AND THEN FALLING BELOW SCA CRITERIA ON TUESDAY. SCA
POSSIBLE ON ALL WATERS WEDNESDAY INTO THURSDAY AS WAVES AGAIN
REACH 5 FT. GUSTS SHOULD REMAIN BELOW 25 KT THROUGH THE LONG TERM.

&&

.HYDROLOGY...
THE PROBABILITY FOR WIDESPREAD HEAVY RAIN INTO THE MIDDLE OF NEXT
WEEK IS LOW. HOWEVER...ANY TSTMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ005>009.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ067>071-078-
     079-177-179.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     NYZ072>075-176-178.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ002-004-105-
     107.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ006-
     103-104-106-108.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS/PW
SHORT TERM...MPS
LONG TERM...JP
AVIATION...JMC
MARINE...MPS/PW
HYDROLOGY...MPS
Hazardous weather outlook, Jul 7, 12:24 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1224 PM EDT SUN JUL 7 2013

NYZ179-081400-
SOUTHERN NASSAU-
1224 PM EDT SUN JUL 7 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT ATLANTIC FACING
BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-081400-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1224 PM EDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT ATLANTIC FACING
BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-081400-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
1224 PM EDT SUN JUL 7 2013

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT ATLANTIC FACING
BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ010>012-081400-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
1224 PM EDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>009-NJZ002-004-105-107-NYZ067>071-078-079-177-081400-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
1224 PM EDT SUN JUL 7 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-103-104-106-108-NYZ072>074-176-081400-
HUDSON-WESTERN BERGEN-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
1224 PM EDT SUN JUL 7 2013

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-081400-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1224 PM EDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 7, 1:54 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
154 PM EDT SUN JUL 7 2013

NYZ067-071845-
ORANGE-
154 PM EDT SUN JUL 7 2013

...STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING EAST AT 15 MPH.

HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...REDUCED VISIBILITIES...AND HAZARDOUS DRIVING
CONDITIONS. ADDITIONALLY...DANGEROUS CLOUD TO GROUND LIGHTNING IS
POSSIBLE.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4151 7448 4157 7442 4162 7431 4161 7425
      4160 7423 4159 7413 4160 7413 4160 7407
      4132 7404 4131 7458 4150 7460

JCP
Special weather statement, Jul 7, 2:22 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
222 PM EDT SUN JUL 7 2013

NYZ067-071900-
ORANGE-
222 PM EDT SUN JUL 7 2013

...THUNDERSTORMS WILL IMPACT ORANGE COUNTY...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
AN AREA OF THUNDERSTORMS NEAR PORT JERVIS...AND MOVING NORTHEAST AT
25 MPH.

PEOPLE IN ORANGE COUNTY...INCLUDING UNIONVILLE...PORT JERVIS...
MIDDLETOWN AND GOSHEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7474 4151 7448 4159 7439 4164 7427
      4161 7424 4159 7414 4161 7414 4161 7407
      4159 7405 4159 7395 4152 7399 4142 7397
      4125 7447 4135 7468 4144 7476 4149 7476

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:53 AM EDTHeat AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more19 hr
Jul 7, 3:13 AM EDTExcessive Heat WarningOKXBronx, Kings, New York, Queens, Richmond16 hr
Jul 7, 1:54 PM EDTSpecial Weather StatementOKXOrange51 min
Jul 7, 2:22 PM EDTSpecial Weather StatementOKXOrange38 min
Jul 7, 3:24 PM EDTAreal Flood AdvisoryOKXOrange111 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.